Propofol (Teva) - Recall of Two Lots Due to Presence of Endotoxin - Update
July 17, 2009
Teva Pharmaceuticals initiated a voluntary recall of two lots of propofol injection 100 mL vials. The following 2 lot numbers are affected by the recall: 31305429B and 31305430B. The FDA tested product from these lot numbers and found high elevated levels of endotoxin present. Febrile reactions have been reported specifically with these lot numbers. Exposure to elevated levels of endotoxin may cause fever, chills, or rigors, while exposure to high levels may cause serious adverse effects including shock and death. Teva Pharmaceuticals has issued a press release which may be accessed through the link below. Do not use propofol injection from these affected lot numbers. Return product from these lot numbers to the distributor. No recalls have been issued for propofol injection manufactured by other companies.
- Infectious Disease Society of America (CDC Health Advisory):
July 17, 2009; July 15, 2009; University of Utah, Drug Information Service.
Copyright 2009, Drug Information Service, University of Utah, Salt Lake City, UT.